MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic submucosal dissection assisted by adaptive traction: results of the first 54 procedures".Literature summary background good submucosal exposure is key to successful endoscopic submucosal dissection (esd) and can be achieved with various traction devices.Nevertheless, these devices have a fixed traction force that tends to decrease as the dissection progresses.In contrast, the atract adaptive traction device increases traction during the procedure.Methods in this retrospective analysis of prospectively collected data (from a french database), we analyzed esd procedures performed with the atract device between april 2022 and october 2022.The device was used consecutively whenever possible.We collected details of lesion characteristics, procedural data, histologic outcomes, and clinical consequences for the patient.Efficacy and adverse events a perforation was a complete opening in the muscular layer (sydney 4 or 5), whereas an incomplete muscle tear was defined as damage to the inner circular muscle layer (sydney < 4).Perforation was classed as immediate when diagnosed during the procedure or delayed when discovered later after recovery.Delayed bleeding was defined as a decrease in hemoglobin > 2 g/dl or clinically overt bleeding requiring endoscopic hemostasis and/or blood transfusion.Results 54 resections performed in 52 patients by two experienced operators (46 procedures) and six novices (eight procedures) were analyzed.The atract devices used were the atract-2 (n = 21), the atract 2 + 2 (n = 30), and the atract-4 (n = 3).Four adverse events were observed: one perforation (1.9%), which was closed endoscopically, and three delayed bleeding events (5.5%).The r0 rate was 93 %, resulting in curative resection in 91% of cases.Safety no specimen was damaged by the traction force.One perforation (1.9 %) occurred, and it was closed endoscopically.Three delayed bleeding events (5.5 %) were observed, with one patient requiring secondary hemostatic endoscopy, but none requiring delayed surgery.In five procedures the atract device failed technically.There were two tightening failures, and there were three procedures where clips pulled away from their fixation (one from the rubber band and two from the oral loop).These events did not compromise the completion of the intervention.Conclusion esd using the atract device is safe and effective in the colon and rectum, but can also be used to assist with procedures in the upper gastrointestinal tract.It may be particularly useful in difficult locations.Type of adverse events/number of patients peroperative perforation - 1 patient delayed bleeding - 3 patients atract failure - 5 patients.
 
Event or Problem Description
Although additional information was requested, the author reported that there was "no mention at all of an olympus device" in the literature article.
 
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19163876
Report Number9614641-2024-00960
Device Sequence Number15408167
Product Code KNS
UDI-Device Identifier04953170377532
UDI-Public04953170377532
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATRACT DEVICE; BOSTON SCIENTIFIC RESOLUTION 360 CLIP; COLONOVIDEOSCOPE (PCF-HQ190L); DISTAL ATTACHMENT (D-201¿11304); ERBE VIO 200D OR 300D ELECTROSURGICAL SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown